Heavy Snow, N Garfield & Ne Asotin
- When
- December 2, 1:00 PM PST to December 3, 10:00 AM PST
- Where
- N Garfield & Ne Asotin forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.312, -117.374 (the zone’s center; the record gives no point)
A winter storm moved across extreme southeastern portions of eastern Washington during the afternoon hours of the 2nd and into the morning of the 3rd. During the night, the town of Anatone received 8 inches of new snow with up to 12 inches over the Blue Mountains.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
A winter storm moved across extreme southeastern portions of eastern Washington during the afternoon hours of the 2nd and into the morning of the 3rd. During the night, the town of Anatone received 8 inches of new snow with up to 12 inches over the Blue Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Dec 2, 10:06 AM PST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1006 AM PST FRI DEC 2 2005
.SYNOPSIS...AN ACTIVE WINTRY PATTERN WILL PREVAIL OVER THE INLAND
NORTHWEST INTO THE WEEKEND WITH COOL TEMPERATURES AND PERIODS OF
SNOW.
&&
.DISCUSSION...UPDATED FORECAST THIS MORNING TO TAKE DOWN SOME SNOW
ADVISORIES IN ORDER FROM NORTH TO SOUTH THIS MORNING. A THIN EAST TO
WEST ORIENTED TROF IS ACTING AS THE FOCUSING MECHANISM FOR
PRECIPITATION THIS MORNING. IT IS NOT WELL RESOLVED ON THE RATHER
CHAOTIC RADAR OR SATELLITE IMAGERY OVER EASTERN WASHINGTON AND
NORTHERN IDAHO THIS MORNING BUT FROM LATEST SURFACE OBS IT APPEARS
TO BE WORKING ITS WAY TO THE SOUTH AND IS OVER THE MOSCOW AND
PULLMAN AREA AND LOCATIONS ALONG A SIMILAR LATITUDE. WARMED UP
TEMPS 0-3 DEGREES THIS MORNING. SNOW SHOWERS STILL A GIVEN
CONSIDERING THE CONDITIONALLY UNSTABLE AIRMASS OVERHEAD PER MORNING
KOTX SOUNDING...SO HAVE NOT DRIED ANY FORECASTS OUT...BUT RATHER
HAVE LESSENED THE ADDITIONAL SNOW ACCUMULATION EXPECTED FOR MOST
LOCATIONS WITH THE EXCEPTION OF THE NORTHEAST MOUNTAINS AND IDAHO
PANHANDLE...WHICH CAN CONTINUE TO SQUEEZE OUT SNOWFALL FROM THIS
TYPE OF AIRMASS AND THE PREVAILING SOUTHWEST FLOW ALOFT.
&&
.AVIATION...WIDESPREAD IFR CEILINGS AND VISIBILITIES WILL PREVAIL
OVER THE AREA THROUGH 00Z WITH CONSIDERABLE LOW CLOUDS AND
SNOW... ESPECIALLY OVER THE MOUNTAINS AND THE EASTERN COLUMBIA BASIN.
THE SNOW WILL DIMINISH AND THE LOWER VISIBILITIES WILL GRADUALLY
IMPROVE AFTER 00Z TO MAINLY MVFR VISIBILITIES OVER THE
BASIN... WITH CONTINUING IFR CONDITIONS IN THE IDAHO PANHANDLE
MOUNTAINS THROUGH 18Z SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 33 24 33 20 30 22 / 50 30 30 10 20 30
COEUR DALENE 33 24 31 19 31 22 / 70 70 70 20 30 40
PULLMAN 36 27 33 23 34 24 / 80 30 40 20 10 30
LEWISTON 38 29 38 26 36 28 / 80 30 40 20 10 30
COLVILLE 31 23 31 18 29 20 / 50 70 70 10 30 40
SANDPOINT 30 23 31 19 28 19 / 80 80 80 20 30 60
KELLOGG 29 26 28 21 30 22 / 90 80 80 40 30 60
MOSES LAKE 35 25 37 22 35 24 / 20 20 20 10 10 20
WENATCHEE 31 25 33 22 34 24 / 20 20 20 0 10 20
OMAK 31 22 33 18 31 20 / 20 30 30 0 10 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING UNTIL 10 PM FRIDAY FOR NORTHERN
PANHANDLE...CENTRAL PANHANDLE MOUNTAINS.
SNOW ADVISORY UNTIL NOON FRIDAY FOR IDAHO PALOUSE.
WA...SNOW ADVISORY UNTIL NOON FRIDAY FOR WASHINGTON PALOUSE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 1221 PM PST FRI DEC 2 2005 IDZ001-004-030000- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- 1221 PM PST FRI DEC 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS WILL PERSIST THROUGH TONIGHT WITH SIGNIFICANT SNOW ACCUMULATIONS. PLEASE SEE THE LATEST WINTER WEATHER STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY UNSETTLED MOIST NORTHWEST FLOW WILL CONTINUE THROUGH EARLY NEXT WEEK RESULTING IN SNOW SHOWERS...WITH LOCAL HEAVY ACCUMULATIONS IN THE MOUNTAINS. IDZ002-003-026-027-WAZ031>038-041>044-030000- COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 1221 PM PST FRI DEC 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...TODAY AND TONIGHT LINGERING SNOW SHOWERS WILL REMAIN IN THE AREA TODAY WITH NO FURTHER SIGNIFICANT SNOWFALL ACCUMULATION...OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY UNSETTLED NORTHWEST FLOW WILL PERSIST THROUGH EARLY NEXT WEEK. THIS WILL RESULT IN OCCASIONAL SNOW SHOWERS.
The national radar mosaic for the moment the first event began.
2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2005Every state in 2005This day in weather historyWarnings in Washington, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482831, 5482832.